MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient''s weight unk.Other relevant history unk.The device has been returned to the manufacturer but the evaluation has not yet begun.A supplemental mdr will be submitted after the device evaluation and investigation have been completed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to non function.During prophylactic staging of a spectranetics bridge occlusion balloon device to be used in the event of an emergency, it was discovered the device was unable to advance over the bridge prep kit guide wire.Attempts were made to advance the bridge over a non manufacturer''s guide wire without success.A new bridge balloon was advanced successfully over the non manufacturer''s guide wire.The procedure was completed with no reported patient harm.This report captures the bridge balloon that would not advance over the guide wires; potential for harm if it was to recur in the event of an emergency.
 
Event or Problem Description
This event is no longer reportable for the bridge balloon, reported in the initial mdr that it would not advance over the guide wires.At device evaluation, both the returned guide wire and a laboratory guide wire advanced successfully through the bridge balloon.There is no potential for harm if the event was to recur.
 
Additional Manufacturer Narrative
B5/h2): this event is no longer reportable.G3): device evaluation and investigation were completed 05apr2023.H3): the bridge device and guide wire were returned.Visual inspection found no damage on the bridge device.However, the returned guide wire had a slight bend with multiple kinks observed.During functional testing, both the returned guide wire and an.035 laboratory guide wire advanced successfully throughout the entire length of the bridge.  h6): based on the device evaluation, the reported complaint could not be replicated.Certain h6 codes submitted on the initial mdr are no longer applicable and updated with: investigation findings code 213 (replaces 3233), and investigation conclusions code 67 (replaces 11).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS BRIDGE OCCLUSION BALLOON
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16658264
Report Number1721279-2023-00055
Device Sequence Number1700588
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public(01)00813132024840(17)240825(10)FMN22H25A
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K203540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model Number590-001
Device Catalogue Number590-001
Device Lot NumberFMN22H25A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE MANUFACTURER/SIZE UNK; SPECTRANETICS BRIDGE PREP KIT; ST. JUDE MEDICAL 7122 RV ICD LEAD; TRACTION PLATFORM, MANUFACTURER/TYPE UNK
Patient Age69 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American